Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The helical transform as a connection between ergodic theory and harmonic analysis


Authors: Idris Assani and Karl Petersen
Journal: Trans. Amer. Math. Soc. 331 (1992), 131-142
MSC: Primary 28D05; Secondary 42A20, 42A50
DOI: https://doi.org/10.1090/S0002-9947-1992-1075378-9
MathSciNet review: 1075378
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Direct proofs are given for the formal equivalence of the $ {L^2}$ boundedness of the maximal operators corresponding to the partial sums of Fourier series, the range of a discrete helical walk, partial Fourier coefficients, and the discrete helical transform. Strong $ (2, 2)$ for the double maximal (ergodic) helical transform is extended to actions of $ {\mathbb{R}^d}$ and $ {\mathbb{Z}^d}$. It is also noted that the spectral measure of a measure-preserving flow has a continuity property at $ \infty $, the Local Ergodic Theorem satisfies a Wiener-Wintner property, and the maximal helical transform is not weak $ (1, 1)$.


References [Enhancements On Off] (What's this?)

  • [1] J. Campbell and K. Petersen, The spectral measure and Hilbert transform of a measurepreserving transformation, Trans. Amer. Math. Soc. 313 (1989), 121-129. MR 958884 (89i:28008)
  • [2] A. P. Calderón, Ergodic theory and translation invariant operators, Proc. Nat. Acad. Sci. U.S.A. 59 (1968), 349-353. MR 0227354 (37:2939)
  • [3] L. Carleson, On convergence and growth of partial sums of Fourier series, Acta Math. 116 (1966), 135-157. MR 0199631 (33:7774)
  • [4] H. Davenport and H. Halberstam, The values of a trigonometrical polynomial at well spaced points, Mathematika 13 (1966), 91-96. MR 0197427 (33:5592)
  • [5] C. Fefferman, On the convergence of multiple Fourier series, Bull. Amer. Math. Soc. 77 (1971), 744-745. MR 0435724 (55:8682)
  • [6] V. F. Gaposhkin, The Local Ergodic Theorem for groups of unitary operators and second order stationary processes, Math. USSR-Sb. 39 (1981), 227-242.
  • [7] R. Hunt, On the convergence of Fourier series, Orthogonal Expansions and their Continuous Analogues, (D. T. Haimo, ed.), Southern Illinois Univ. Press, Carbondale, 1968, pp. 235-255. MR 0238019 (38:6296)
  • [8] R. Hunt, B. Muckenhoupt, and R. Wheeden, Weighted norm inequalities for the conjugate function and Hilbert transform, Trans. Amer. Math. Soc. 176 (1973), 227-251. MR 0312139 (47:701)
  • [9] M. B. Marcus, $ \xi $-radial processes and random Fourier series, Mem. Amer. Math. Soc., no. 181, 1987. MR 897272 (88k:60071)
  • [10] K. Petersen, Almost everywhere convergence of some nonhomogeneous averages, Proc. Internat. Conf. Almost Everywhere Convergence in Probability and Ergodic Theory (Columbus, Ohio, 1988), Academic Press, 1989, pp. 349-367. MR 1035255 (91e:47007)
  • [11] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [12] Alberto Torchinsky, Real-variable methods in harmonic analysis, Academic Press, New York, 1986. MR 869816 (88e:42001)
  • [13] N. Wiener, The ergodic theorem, Duke Math. J. 5 (1939), 1-18. MR 1546100

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D05, 42A20, 42A50

Retrieve articles in all journals with MSC: 28D05, 42A20, 42A50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1075378-9
Keywords: Carleson-Hunt Theorem, Hilbert transform, Local Ergodic Theorem, Wiener-Wintner property, maximal inequality, large sieve, spectral measure
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society